본문 바로가기
KERD
논문KCI 등재

A Case with Myopathy Involving the Pharynx as well as Proximal Limb Muscles Associated with Corticosteroid Abuse

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

초록

We report a patient who developed dysphagia related to myopathyafter corticosteroid abuse. A 62-year-oldmale patient was referred to the outpatient department of rehabilitation with a persistent swallowing difficulty. The patient complained of swallowing difficulty, such as pharyngolaryngeal weakness, residualsense,and aspiration after swallowing. A videofluoroscopic swallowing study revealed a large amount ofresidue in the vallecular pouch and piriform sinus. Laryngeal penetrations and nasal penetration werefound in all the swallowing materials. Further detailed history taking revealed that the patient has beenreceiving injected dexamethasone once or twice a week for 30 years. He showed some adverse effects ofsteroid use, such as generalized muscle weakness and skin changes. The needle electromyography demonstratedmyopathic pattern. His dysphagia symptoms were considered as steroid-induced myopathy. Thiscase suggests that physicians should be alert to potential cases of dysphagia and consider steroid-inducedmyopathy in the differential diagnosis of patients with dysphagia.

Abstract

We report a patient who developed dysphagia related to myopathyafter corticosteroid abuse. A 62-year-oldmale patient was referred to the outpatient department of rehabilitation with a persistent swallowing difficulty. The patient complained of swallowing difficulty, such as pharyngolaryngeal weakness, residualsense,and aspiration after swallowing. A videofluoroscopic swallowing study revealed a large amount ofresidue in the vallecular pouch and piriform sinus. Laryngeal penetrations and nasal penetration werefound in all the swallowing materials. Further detailed history taking revealed that the patient has beenreceiving injected dexamethasone once or twice a week for 30 years. He showed some adverse effects ofsteroid use, such as generalized muscle weakness and skin changes. The needle electromyography demonstratedmyopathic pattern. His dysphagia symptoms were considered as steroid-induced myopathy. Thiscase suggests that physicians should be alert to potential cases of dysphagia and consider steroid-inducedmyopathy in the differential diagnosis of patients with dysphagia.

참고문헌 (10)

  1. Pereira RM, "Freire de Carvalho J: Glucocorticoid-induced myopathy", Joint Bone Spine, 78, pp.41~44 (2011)
  2. Amato AA, "Idiopathic inflammatory myopathies", Neurol Clin, 15, pp.615~648 (1997)
  3. Kelly EA, "Mito chondrial myopathy: a rare cause of early-onset vocal fold atrophy", Ann Otol Rhinol Laryngol, 122, pp.177~182 (2013)
  4. Amato AA, "Inclusion body myositis: clinical and pathological boundaries", Ann Neurol, 40, pp.581~586 (1996)
  5. Minetto MA, "Steroid myopathy: some unresolved issues", J Endocrinol Invest, 34, pp.370~375 (2011)
  6. Bowyer SL, "Steroid myopathy:incidence and detection in a population with asthma", J Allergy Clin Immunol, 76, pp.234~242 (1985)
  7. Batchelor TT, "Steroid myopathy in cancer patients", Neurology, 48, pp.1234~1238 (1997)
  8. Betters JL, "Nitric oxide reverses prednisolone-induced inactivation of muscle satellite cells", Muscle Nerve, 37, pp.203~209 (2008)
  9. Inder WJ, "Dexamethasone administration inhibits skeletal muscle expression of the androgen receptor and IGF-1--implications for steroid-induced myopathy", Clin Endocrinol (Oxf), 73, pp.126~132 (2010)
  10. Schakman O, "Mechanisms of glucocorticoid-induced myopathy", J Endocrinol, 197, pp.1~10 (2008)

관련 논문AI추천

이 간행물의 다른 논문 (9건)